Paracetamol nos primeiros anos de vida aumenta o risco de asma, rinoconjuntivite e eczema em crianças

O uso de paracetamol na infância pode estar relacionado ao maior risco de asma e eczema em crianças de entre 6 e 7 anos, o que indica que a administração da substância deve ser feita com prudência. Essa é a conclusão de um artigo publicado esta semana na revista médica “The Lancet” dedicado à asma feito pelo professor Richard Beasley, do Instituto de Pesquisas Médicas da Nova Zelândia, e outros especialistas. Por Henrique Cortez*, do EcoDebate.

Os pesquisadores descobriram que o uso de paracetamol para tratar a febre aumentava em 46% os riscos de sintomas de asma nas crianças de 6 a 7 anos.

Na pesquisa, foi pedido aos pais de crianças de 6 a 7 anos que respondessem a questionários sobre os sintomas da doença e possíveis fatores de risco, incluindo o uso de paracetamol para tratar a febre no primeiro ano de vida da criança e a freqüência de uso nos últimos 12 meses.

O estudou analisou os dados de mais de 200 mil centros médicos em 31 países.

No caso de o paracetamol ter sido administrado em doses médias durante os últimos 12 meses, o risco de sintomas de asma era 61% superior. Se o uso fosse muito elevado, o perigo chegava a triplicar.

O uso de paracetamol no primeiro ano de vida foi associado ao aumento de 35% no risco de eczema.

Os autores do estudo, no entanto, afirmam que “não há motivo para alarme” e ressaltaram que este estudo epidemiológico deve ser completado com testes clínicos, já que não oferece conclusões sobre causalidade.

Os autores do estudo recomendam que sejam seguidas as diretrizes da Organização Mundial da Saúde (OMS), segundo as quais o paracetamol não deve ser utilizado de modo rotineiro, somente usado para febres superiores a 38.5 graus.

O paracetamol é o remédio receitado preferencialmente aos asmáticos devido aos riscos da aspirina e outros antiinflamatórios.

O motivo da pesquisa foi o grande aumento de casos de asma no mundo nos últimos 20 anos.

Use of paracetomol in first years of life increases risk of asthma, rhinoconjunctivitis, and eczema in children aged 6-7 years
Using paracetomol in the first year of life, or in early childhood, is associated with an increased risk of asthma, rhinoconjunctivitis, and eczema at age 6-7 years. As part three of the International Study of Asthma and Allergies Childhood (ISAAC) programme, parents were asked to complete questionnaires about symptoms and risk factors associated with these conditions.
The Lancet 2008; 372:1039-1048
DOI:10.1016/S0140-6736(08)61445-2

Association between paracetamol use in infancy and childhood, and risk of asthma, rhinoconjunctivitis, and eczema in children aged 6–7 years: analysis from Phase Three of the ISAAC programme

Prof Richard Beasley DSc a , Tadd Clayton MSc b, Prof Julian Crane MBBS c, Prof Erika von Mutius MD d, Prof Christopher KW Lai DM e, Prof Stephen Montefort PhD f and Alistair Stewart BSc g, for the ISAAC Phase Three Study Group
‡Members listed at end of paper

Summary
Background
Exposure to paracetamol during intrauterine life, childhood, and adult life may increase the risk of developing asthma. We studied 6–7-year-old children from Phase Three of the International Study of Asthma and Allergies in Childhood (ISAAC) programme to investigate the association between paracetamol consumption and asthma.

Methods
As part of Phase Three of ISAAC, parents or guardians of children aged 6–7 years completed written questionnaires about symptoms of asthma, rhinoconjunctivitis, and eczema, and several risk factors, including the use of paracetamol for fever in the child’s first year of life and the frequency of paracetamol use in the past 12 months. The primary outcome variable was the odds ratio (OR) of asthma symptoms in these children associated with the use of paracetamol for fever in the first year of life, as calculated by logistic regression.

Findings
205?487 children aged 6–7 years from 73 centres in 31 countries were included in the analysis. In the multivariate analyses, use of paracetamol for fever in the first year of life was associated with an increased risk of asthma symptoms when aged 6–7 years (OR 1·46 [95% CI 1·36–1·56]). Current use of paracetamol was associated with a dose-dependent increased risk of asthma symptoms (1·61 [1·46–1·77] and 3·23 [2·91–3·60] for medium and high use vs no use, respectively). Use of paracetamol was similarly associated with the risk of severe asthma symptoms, with population-attributable risks between 22% and 38%. Paracetamol use, both in the first year of life and in children aged 6–7 years, was also associated with an increased risk of symptoms of rhinoconjunctivitis and eczema.

Interpretation
Use of paracetamol in the first year of life and in later childhood, is associated with risk of asthma, rhinoconjunctivitis, and eczema at age 6 to 7 years. We suggest that exposure to paracetamol might be a risk factor for the development of asthma in childhood.

Funding
The BUPA Foundation, the Health Research Council of New Zealand, the Asthma and Respiratory Foundation of New Zealand, the Hawke’s Bay Medical Research Foundation, the Waikato Medical Research Foundation, Glaxo Wellcome New Zealand, the New Zealand Lottery Board, Astra Zeneca New Zealand, and Glaxo Wellcome International Medical Affairs.

Affiliations

a. Medical Research Institute of New Zealand, Wellington, New Zealand
b. Faculty of Medical and Health Sciences, University of Auckland, Auckland, New Zealand
c. Department of Medicine, Otago University Wellington, Wellington, New Zealand
d. Dr von Haunersches University Children’s Hospital, Ludwig-Maximilians University Munich, Germany
e. Department of Medicine and Therapeutics, Chinese University of Hong Kong, Hong Kong, SAR China
f. Department of Medicine, University of Malta, Malta
g. School of Population Health, University of Auckland, Auckland, New Zealand

Correspondence to: Prof Richard Beasley, Medical Research Institute of New Zealand, PO Box 10055, Wellington 6143, New Zealand

* Com informações da revista The Lancet e da Agência EFE.

[EcoDebate, 20/09/2008]

One Response to Paracetamol nos primeiros anos de vida aumenta o risco de asma, rinoconjuntivite e eczema em crianças

  1. Pingback: Portal EcoDebate » Blog Archive » Paracetamol nos primeiros anos de vida aumenta o risco de asma, rinoconjuntivite e eczema em crianças

Deixe uma resposta

Preencha os seus dados abaixo ou clique em um ícone para log in:

Logotipo do WordPress.com

Você está comentando utilizando sua conta WordPress.com. Sair / Alterar )

Imagem do Twitter

Você está comentando utilizando sua conta Twitter. Sair / Alterar )

Foto do Facebook

Você está comentando utilizando sua conta Facebook. Sair / Alterar )

Foto do Google+

Você está comentando utilizando sua conta Google+. Sair / Alterar )

Conectando a %s

%d blogueiros gostam disto: